MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history review is expected but has not been completed.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when a 10mm x 10cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter passed through the lesion; found that the balloon was ruptured when inflated to the normal working pressure, so it failed to expand.The balloon did not rewrap properly but was removed easily.The procedure was completed using another unknown balloon catheter.There was no reported patient injury.The device was opened in the sterile field.The device was stored and prepped as per the instructions for use (ifu).The user was skilled with the device and procedure.The intended procedure was a percutaneous transluminal angioplasty (pta) of an unknown lower extremity vessel.The vessel had no calcification, no tortuosity, 70% stenosis, and was not a cto.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The device was prepped with a 2:3 contrast to saline ratio with unknown contrast.The balloon was inflated with a non cordis indeflator that was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the indeflator when trying to inflate.The user was able to depress the plunger into the indeflator when trying to inflate.The maximum inflation pressure was 6atm.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.
 
Event or Problem Description
As reported, when a 10mm x 10cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter passed through the lesion; found that the balloon was ruptured when inflated to the normal working pressure, so it failed to expand.The balloon did not rewrap properly but was removed easily.The procedure was completed using another unknown balloon catheter.There was no reported patient injury.The device was opened in the sterile field.The device was stored and prepped as per the instructions for use (ifu).The user was skilled with the device and procedure.The intended procedure was a percutaneous transluminal angioplasty (pta) of an unknown lower extremity vessel.The vessel had no calcification, no tortuosity, 70% stenosis, and was not a cto.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The device was prepped with a 2:3 contrast to saline ratio with unknown contrast.The balloon was inflated with a non cordis indeflator that was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the indeflator when trying to inflate.The user was able to depress the plunger into the indeflator when trying to inflate.The maximum inflation pressure was 6atm.Other procedural details were requested but are unknown, unavailable, or not applicable.The device was not returned for evaluation as expected.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, when a 10mm x 10cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter passed through the lesion; found that the balloon was ruptured when inflated to the normal working pressure, so it failed to expand.The balloon did not rewrap properly but was removed easily.The procedure was completed using another unknown balloon catheter.There was no reported patient injury.The device was opened in the sterile field.The device was stored and prepped as per the instructions for use (ifu).The user was skilled with the device and procedure.The intended procedure was a percutaneous transluminal angioplasty (pta) of an unknown lower extremity vessel.The vessel had no calcification, no tortuosity, 70% stenosis, and was not a cto.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The device was prepped with a 2:3 contrast to saline ratio with unknown contrast.The balloon was inflated with a non-cordis indeflator that was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the indeflator when trying to inflate.The user was able to depress the plunger into the indeflator when trying to inflate.The maximum inflation pressure was six atm.Other procedural details were requested but are unknown, unavailable, or not applicable.The product was not returned for analysis as expected.A product history record (phr) review of lot 82155933 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of 70 % stenosis may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a stenosed vessel.It is likely during this attempt to cross the damage occurred; however, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, when a 10mm x 10cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter passed through the lesion; found that the balloon was ruptured when inflated to the normal working pressure, so it failed to expand.The balloon did not rewrap properly but was removed easily.The procedure was completed using another unknown balloon catheter.There was no reported patient injury.The device was opened in the sterile field.The device was stored and prepped as per the instructions for use (ifu).The user was skilled with the device and procedure.The intended procedure was a percutaneous transluminal angioplasty (pta) of an unknown lower extremity vessel.The vessel had no calcification, no tortuosity, 70% stenosis, and was not a cto.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.The device was prepped with a 2:3 contrast to saline ratio with unknown contrast.The balloon was inflated with a non-cordis indeflator that was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel and no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the indeflator when trying to inflate.The user was able to depress the plunger into the indeflator when trying to inflate.The maximum inflation pressure was 6atm.Other procedural details were requested but are unknown, unavailable, or not applicable.The product was returned for analysis.A non-sterile powerflex pro 10mm10cm 135 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The balloon was received without being inflated.The unit was thoroughly inspected, and no damages or anomalies were noticed neither on the balloon nor on the rest of the device.Per functional analysis, the inflator/deflator device was attached to the inflation port.Balloon inflation was done by applying positive pressure with the inflator/deflator device until the device reached the rated burst pressure.The balloon inflated as expected and the pressure remained steady.A product history record (phr) review of lot 82155933 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined.It is likely procedural factors and handling of the device, contributed to the event reported by the customer.Per functional analysis, the balloon was inflated to its rated burst pressure with no burst or leaks noted and without any issues to the balloon.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted on the device.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, when a 10mm x 10cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter passed through the lesion; found that the balloon was ruptured when inflated to the normal working pressure, so it failed to expand.The balloon did not rewrap properly but was removed easily.The procedure was completed using another unknown balloon catheter.There was no reported patient injury.The device was opened in the sterile field.The device was stored and prepped as per the instructions for use (ifu).The user was skilled with the device and procedure.The intended procedure was a percutaneous transluminal angioplasty (pta) of an unknown lower extremity vessel.The vessel had no calcification, no tortuosity, 70% stenosis, and was not a cto.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.The device was prepped with a 2:3 contrast to saline ratio with unknown contrast.The balloon was inflated with a non cordis indeflator that was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve nor through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the indeflator when trying to inflate.The user was able to depress the plunger into the indeflator when trying to inflate.The maximum inflation pressure was 6atm.Other procedural details were requested but are unknown, unavailable, or not applicable.The device was returned for evaluation.

Brand Name
POWERFLEXPRO 10MM10CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11511815
Report Number9616099-2021-04346
Device Sequence Number3412494
Product Code LIT
UDI-Device Identifier20705032060124
UDI-Public20705032060124
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number4401010X
Device Lot Number82155933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/24/2021
05/27/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/01/2021
06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT INDEFLATOR; UNKNOWN BALLOON CATHETER; UNKNOWN CONTRAST